Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 26, 2011, 2:29 PM EDT for Belknap County, Carroll County, Strafford County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 26, 2011, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Belknap County, NH, Carroll County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 85 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:50 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 11:50 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1150 AM EDT TUE JUL 26 2011 .SYNOPSIS... A SLOW MOVING TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE EAST ACROSS NEW HAMPSHIRE TODAY...BEFORE EXITING THROUGH MAINE TONIGHT. A WEAK LOW WILL FORM ALONG THIS TROUGH OVER THE CANADIAN MARITIMES ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE NORTHEAST ON THURSDAY. ANOTHER TROUGH OF LOW PRESSURE WILL CROSS THE REGION FRIDAY AND SATURDAY. && .NEAR TERM /TODAY/...UPDATED... EARLIER ADJUSTMENTS TO POPS HAVE HELD UP REMARKABLY WELL. HAVE UPDATED TO ADD THE SEVERE THUNDERSTORM WATCH AND TO ADJUST TEMPERATURES AS SOME AREAS HAVE REACHED FORECAST MAXIMUMS ALREADY. STILL EXPECT CLOUDS TO SLOWLY ERODE FROM WEST TO EAST...WITH INSTABILITY INCREASING ONCE CLOUDS DISSIPATE. PRIMARY THREAT FROM STORMS WILL BE DAMAGING WINDS. ORIGINAL DISCUSSION... UPPER LEVEL LOW WILL CONTINUE TO DIVE SOUTHEAST FROM CANADA TODAY...BACKING THE FLOW ALOFT AND LOWERING HEIGHTS OVER NEW ENGLAND. MEANWHILE...SLOW MOVING SURFACE TROUGH WILL GRADUALLY MOVE EASTWARD THROUGH NEW HAMPSHIRE. SHOWERS AND TSTMS WILL FORM...MAINLY ALONG AND AHEAD OF THIS BOUNDARY OVER EASTERN NEW HAMPSHIRE AND WESTERN MAINE. WITH INCREASING WIND FIELDS ALOFT AS THE ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON...EXPECT A COUPLE THUNDERSTORMS...OR LINE SEGMENTS MAY HAVE DAMAGING WINDS. HOWEVER...STILL UNCERTAIN AS TO HOW MUCH SOLAR HEATING THIS REGION WILL HAVE AHEAD OF THE BOUNDARY AS WINDS REMAIN OFF THE GULF OF MAINE MUCH OF THE DAY...KEEPING SOME LOW LEVEL MOISTURE IN PLACE...ESPECIALLY ALONG AND NEAR THE COASTLINE. EARLIER...MODELS HAD SHOWN A PRONOUNCED WESTERLY FLOW ALOFT WHICH WOULD ALLOW FOR SOME CLEARING FROM WEST TO EAST. IT NOW APPEARS THIS FLOW REACHES NH...BUT NOT MAINE UNTIL LATER THIS AFTERNOON. THEREFORE...THE AREA OF ENHANCED WORDING WILL BE IN LINE WITH SPCS DISC...OVER NH AND IMMEDIATELY ADJACENT WESTERN MAINE. USED OF BLEND OF MAV/MET POPS FOR TODAY. TEMPS TO REACH THE LOWER 70S IN MOST PLACES FOR AFTERNOON HIGHS. && .SHORT TERM /THIS EVENING THROUGH 6 PM WEDNESDAY/... ONGOING SCATTERED SHOWERS AND STORMS WILL OCCUR THROUGH THIS EVENING AS SLOW MOVING SURFACE BOUNDARY CONTINUES TO CREEP EAST. AS THE PCPN ENDS...EXPECT FOG TO DEVELOP IN MOST AREAS...AND IT COULD BE WIDESPREAD AND DENSE IN SOME TOWNS. BY WEDNESDAY...A WEAK SURFACE LOW DEVELOPS ALONG THE BOUNDARY OVER EASTERN MAINE. THIS MAY HOLD IN CLOUDS AND A COUPLE SHOWERS OVER THE MOUNTAINS OR PERHAPS EASTERN SECTIONS INTO PART OF THE DAY WEDNESDAY. HAVE ADJUSTED THE CLOUD COVER FORECAST UP A NOTCH OVER THE MODELS...ESPECIALLY OVER EASTERN/NORTHERN SECTIONS DUE TO THIS FEATURE. MAY ALSO NEED TO ADJUST MAX TEMPS DOWNWARDS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... SEVERAL CANADIAN CLIPPERS/SHORT WAVES WILL MOVE ACROSS NORTHERN NEW ENGLAND LATE THURSDAY AND FRIDAY PRODUCING SCATTERED SHOWERS/TSTMS AND SEASONAL TEMPS. THE LAST SHORT WAVE EXITS INTO THE MARITIMES BY SATURDAY MORNING ALLOWING DRY AND COMFORTABLE TEMPS TO RETURN IN ITS WAKE FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... SHORT TERM... IFR CONDITIONS THROUGH EARLY THIS MORNING...FOLLOWED BY AN IMPROVEMENT TO MVFR AND AREAS OF VFR. CONDITIONS DETEORATE FOR A PERIOD THIS AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND STORMS CROSSING THE REGION. AREAS OF FOG OVERNIGHT TONIGHT WILL BRING CONDITIONS BACK TO IFR AND LIFR. LONG TERM... MAINLY VFR CONDS EXCEPT MVFR CONDS IN SCATTERED SHOWERS OR THUNDERSTORMS LATE THURSDAY THROUGH FRIDAY. && .MARINE... SHORT TERM... WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA IN THE SHORT TERM. HOWEVER...HAVE UPPED WIND GRIDS THIS MORNING TO BRING WIND SPEED FORECAST INTO THE 10 TO 15 KT RANGE. PATCHY FOG WILL THICKEN INTO LOCALLY DENSE FOG OVER THE COASTAL WATERS TONIGHT. LONG TERM... WINDS AND SEAS TO REMAIN BELOW SCA CRIT EXCEPT MAY BRIEFLY REACH MINIMAL SCA CRIT BY LATE FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...UPDATED...KIMBLE
Hazardous weather outlook, Jul 26, 11:29 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1129 AM EDT TUE JUL 26 2011 NHZ001>003-005-007-271530- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- SULLIVAN- 1129 AM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NEW HAMPSHIRE AND EXTREME WESTERN PARTS OF MAINE. A FEW OF THESE STORMS MAY PRODUCE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-271530- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1129 AM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NEW HAMPSHIRE AND EXTREME WESTERN PARTS OF MAINE. A FEW OF THESE STORMS MAY PRODUCE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-271530- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1129 AM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 222 PM EDT TUE JUL 26 2011 NHZ005-006-009-010-261900- BELKNAP-SOUTHERN CARROLL-SOUTHERN GRAFTON-STRAFFORD- 222 PM EDT TUE JUL 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 300 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF NEW HAMPTON...OR ABOUT 5 MILES SOUTHWEST OF MEREDITH...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AHERN STATE PARK...NEW HAMPTON...MEREDITH...ASHLAND...LACONIA...CENTER HARBOR...GILFORD... ELLACOYA STATE PARK...MELVIN VILLAGE AND MIRROR LAKE THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4371 7163 4382 7099 4346 7098 4353 7169 MC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 17 min |
| Jul 26, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | York | 36 min |
| Jul 26, 6:17 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jul 26, 6:36 PM EDT | Special Marine Warning | GYX | 39 min | |
| Jul 26, 6:44 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 33 min |
| Jul 26, 7:19 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford, Somerset | 56 min |
| Jul 26, 7:36 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jul 26, 2:22 PM EDT | Special Weather Statement | GYX | Belknap | 38 min |
| Jul 26, 3:35 PM EDT | Special Weather Statement | GYX | Sullivan | 40 min |
| Jul 26, 4:10 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Merrimack, Sullivan | 50 min |
| Jul 26, 4:29 PM EDT | Areal Flood Advisory | GYX | Grafton | 91 min |
| Jul 26, 4:38 PM EDT | Special Weather Statement | GYX | Belknap | 52 min |
| Jul 26, 4:53 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Strafford | 82 min |
| Jul 26, 4:58 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 32 min |
| Jul 26, 5:22 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 38 min |
| Jul 26, 5:24 PM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Strafford | 3 hr |
| Jul 26, 6:17 PM EDT | Special Weather Statement | GYX | Coos | 43 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.